MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ENSEAL 45 CM SHAFT, CURVED JAW; ELECTROSURGICAL CUTTING & COAGULATION & ACCESSORIES

ETHICON ENDO-SURGERY, LLC. ENSEAL 45 CM SHAFT, CURVED JAW; ELECTROSURGICAL CUTTING & COAGULATION & ACCESSORIES
Model Number NSLX145C
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/24/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch #: v9669k.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformance were identified.
 
Event or Problem Description
It was reported that during a benign hysterectomy the tip of the shaft broke off.All fragments were retrieved and a new device was used to complete the case with no patient consequences.
 
Additional Manufacturer Narrative
(b)(4) date sent: 7/5/2022 d4 batch #: v9669k investigation summary the product was returned to ethicon endo-surgery for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample revealed that the nslx145c device was returned with the distal guide weld broken.In addition, the jaws were not damaged as reported.The device was tested on the generator and passed all functional testing.The energy output delivered from the device was verified.All tones were heard during functional testing.The damage to the distal guide was not enough to prevent the jaws to open and close as expected.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances related to the reported complaint condition were identified.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Although no conclusion could be reached on the cause of the reported event.

Brand Name
ENSEAL 45 CM SHAFT, CURVED JAW
Common Device Name
ELECTROSURGICAL CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO SURGERY, INC. (CINCINNATI)
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
MDR Report Key14654281
Report Number3005075853-2022-03758
Device Sequence Number5720154
Product Code GEI
UDI-Device Identifier10705036015499
UDI-Public10705036015499
Combination Product (Y/N)N
PMA/510(K) Number
K172580
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNSLX145C
Device Catalogue NumberNSLX145C
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/25/2022
Supplement Date Received by Manufacturer06/16/2022
Initial Report FDA Received Date06/10/2022
Supplement Report FDA Received Date07/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GENERATOR
Patient SexUnknown